Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 217, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 23, 2008, 11:05 PM CDT for Lincoln County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2008, 11:05 PM CDT (04:05 UTC)
- Expired
- Jun 23, 2008, 11:45 PM CDT
- In force
- 40 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 95 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 5:52 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.1 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1839 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1349 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 9.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 240405 SVRLBF NEC111-240445- /O.NEW.KLBF.SV.W.0217.080624T0405Z-080624T0445Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1105 PM CDT MON JUN 23 2008 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LINCOLN COUNTY IN SOUTHWEST NEBRASKA... THIS INCLUDES THE CITY OF NORTH PLATTE... * UNTIL 1145 PM CDT * AT 1104 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SUTHERLAND RESERVOIR STATE RECREATION AREA...OR 15 MILES WEST OF NORTH PLATTE...AND MOVING EAST AT 19 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HERSHEY BY 1115 PM CDT... NORTH PLATTE AND LAKE MALONEY STATE RECREATION AREA BY 1145 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING FOR WESTERN NEBRASKA. LAT...LON 4129 10078 4096 10072 4100 10121 4121 10121 TIME...MOT...LOC 0405Z 263DEG 16KT 4108 10104 $$ JWS
2 follow-up statements
000 WWUS53 KLBF 240417 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1117 PM CDT MON JUN 23 2008 NEC111-240445- /O.CON.KLBF.SV.W.0217.000000T0000Z-080624T0445Z/ LINCOLN NE- 1117 PM CDT MON JUN 23 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR CENTRAL LINCOLN COUNTY... AT 1113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SUTHERLAND RESERVOIR STATE RECREATION AREA...OR 15 MILES WEST OF NORTH PLATTE...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HERSHEY BY 1130 PM CDT... 7 MILES WEST OF NORTH PLATTE BY 1145 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING FOR WESTERN NEBRASKA. LAT...LON 4129 10078 4096 10072 4100 10121 4121 10121 TIME...MOT...LOC 0417Z 260DEG 13KT 4111 10105 $$ JWS
000 WWUS53 KLBF 240445 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1143 PM CDT MON JUN 23 2008 NEC111-240453- /O.EXP.KLBF.SV.W.0217.000000T0000Z-080624T0445Z/ LINCOLN NE- 1143 PM CDT MON JUN 23 2008 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LINCOLN COUNTY WILL EXPIRE AT 1145 PM CDT 1045 PM MDT... AT 1143 PM CDT...THE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND NO LONGER POSED A SEVERE WEATHER THREAT. HOWEVER...NUMEROUS THUNDERSTORMS WILL CONTINUE MOVING ACROSS LINCOLN COUNTY AND WILL HAVE THE POTENTIAL OF PRODUCING VERY HEAVY RAINFALL. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING FOR WESTERN NEBRASKA. LAT...LON 4129 10078 4096 10072 4100 10121 4121 10121 TIME...MOT...LOC 0443Z 260DEG 13KT 4113 10093 $$ JWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:05 PM CDT, 8 hours earlier.
Area forecast discussion, Jun 23, 3:05 PM CDT, 8 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 305 PM CDT MON JUN 23 2008 .SHORTER TERM DISCUSSION (TONIGHT THROUGH THURSDAY)... NAM/GFS MODEL SOLUTIONS NOT MUCH HELP WRT CONVECTION TONIGHT. BASED ON MOISTURE IN PLACE WITH PWS NEAR 1.25 AND H85 WIND TRAJECTORIES INTO THE NEBR PANHANDLE WILL SET THE STAGE FOR ORGANIZED CONVECTION TO DEVELOP IN ERN PNHDLE AND PROPAGATE SOUTHEAST THROUGH SWRN NEBR TONIGHT. WV IMAGERY SHOWS WEAK SHORTWAVE LOCATED ACROSS NWRN CO INTO CENTRAL WYOMING. HAVE INCREASED POPS TO LIKELY OR CATEGORICAL TONIGHT FOR AREAS MAINLY SOUTH OF HWY 2. STORM MOTION TO BE EAST SOUTHEAST WITH MCS POSSIBLY DEVELOPING AND MOVING RIGHT OF THE MEAN FLOW. NOT ONLY WILL LARGE HAIL AND DAMAGING WINDS BE A THREAT...SO TOO WILL HEAVY RAINFALL. ALTHOUGH NOT OUTLOOKED IN THE EXCESSIVE RAINFALL GRAPHIC...FLASH FLOODING IS POSSIBLE ACROSS SWRN NEBR (ESPECIALLY SERN LINCOLN AND FRONTIER COUNTY). BULK OF ACTIVITY WILL EXIT BY 09Z. ALL OR PORTIONS OF THE FORECAST AREA WILL REMAIN IN A SLIGHT RISK OF SEVERE WEATHER THROUGH THURSDAY. MOST FAVORABLE TIME FOR MORE WIDESPREAD STORMS REMAINS THURSDAY AFTERNOON AND EVENING AS UPPER TROUGH BRINGS IN SOME MID LEVEL COOLING ALONG WITH AN ADVANCING COLD FRONT. TEMPERATURES WILL BE NEAR NORMAL TOMORROW WITH A WARMUP INTO THE 90S POSSIBLE WEDNESDAY. INTERESTING TO NOTE THAT MUCH OF THE FORECAST AREA INCLUDING NORTH PLATTE HAS NOT YET REACHED 90 FOR HIGHS THIS MONTH. .EXTENDED DISCUSSION...(FRIDAY THROUGH MONDAY) COOLING INTO THE UPPER 70S AND MID 80S EXPECTED FRIDAY AS A COLD FRONT DROP THROUGH. UPPER RIDGE BUILDS BACK IN SATURDAY THROUGH MONDAY WITH ANY PRECIPITATION FAVORED TO BE ISOLATED AND TEMPERATURES INTO THE LOWER 90S. && .AVIATION... VFR CONDITIONS MAY GIVE WAY TO OCNL MVFR THIS EVENING AS CONVECTION MOVES OFF THE HIGHER TERRAIN AND INTO WESTERN NEBRASKA. CIGS AND VSBYS COULD BE AFFECTED BY THUNDERSTORMS WITH HEAVY RAINFALL AND HAIL. WINDS SHOULD ALSO BE QUITE GUSTY NEAR THESE STORMS AND AVOIDED BY LIGHT AIRCRAFT. LOW LEVEL MOISTURE LOOKS TO LINGER BEHIND THE INITIAL PUSH OF CONVECTION AND THERE IS SOME INDICATION OF LIMITATIONS TO VSBY ALONG WITH LOWER CIGS IN THE IFR CATEGORY. IF THE CIGS FAIL TO FROM VSBYS MAY ACTUALLY LEAD TO IFR/LIFR CONDTIONS WITH THE CLEARING SKIES ALOFT..EASTERLY LOW LEVEL FLOW AND RESIDUAL MOISTURE FROM THE PRECIPITATION. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && ROBERG/13
Hazardous weather outlook, Jun 23, 6:34 PM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 634 PM CDT MON JUN 23 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-242345- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 634 PM CDT MON JUN 23 2008 /534 PM MDT MON JUN 23 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE LIKELY ACROSS PORTION OF WESTERN AND NORTH CENTRAL NEBRASKA THROUGH MIDNIGHT...MAINLY WEST OF A LINE FROM VALENTINE TO CURTIS. ADDITIONAL STRONG TO SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE EAST OF THIS AREA LATER TONIGHT. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...ALONG WITH VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AS A FRONTAL BOUNDARY CONTINUES TO OSCILLATE NORTH AND SOUTH ACROSS THE CENTRAL AND NORTHERN PLAINS...THERE IS POTENTIAL FOR SEVERE THUNDERSTORMS TUESDAY AND AGAIN WEDNESDAY IN MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA. AS ANOTHER FRONT COMES OUT OF THE DAKOTAS...THERE IS A RISK OF SEVERE THUNDERSTORMS IN NORTHERN NEBRASKA THURSDAY. THE UNSETTLED WEATHER IS THEN EXPECTED TO CONTINUE THROUGH THE WEEKEND...THOUGH THERE IS CONSIDERABLE UNCERTAINTY REGARDING THE TIMING...STRENGTH AND EXTENT OF THE STORMS AFTER WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT...AS WELL AS REPORTS OF HEAVY RAINFALL. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JWS
In the hours before
Local storm report, Jun 23, 8:32 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
832 PM CDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 30 NNW MULLEN 42.44N 101.27W
06/23/2008 E1.75 INCH CHERRY NE PUBLIC
&&
CARMELLocal storm report, Jun 23, 9:49 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
949 PM CDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL 25 NW MULLEN 42.30N 101.39W
06/23/2008 E1.00 INCH CHERRY NE FIRE DEPT/RESCUE
&&
CARMELLocal storm report, Jun 23, 10:16 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1016 PM CDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL 25 NW MULLEN 42.30N 101.39W
06/23/2008 M1.75 INCH CHERRY NE TRAINED SPOTTER
&&
CARMELLocal storm report, Jun 23, 10:49 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1049 PM CDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL 14 NW WAUNETA 40.56N 101.56W
06/23/2008 E1.00 INCH CHASE NE PUBLIC
&&
CARMELLocal storm report, Jun 23, 10:51 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1051 PM CDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM HAIL 7 NW WAUNETA 40.49N 101.47W
06/23/2008 E0.25 INCH CHASE NE PUBLIC
&&
CARMELLocal storm report, Jun 23, 10:52 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1052 PM CDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM HAIL 15 NNW OSHKOSH 41.61N 102.46W
06/23/2008 E0.25 INCH GARDEN NE PUBLIC
HEAVY RAIN WAS ALSO REPORTED.
0705 PM HAIL 40 SW VALENTINE 42.46N 101.10W
06/23/2008 E0.88 INCH CHERRY NE PUBLIC
0830 PM HAIL 30 NNW MULLEN 42.44N 101.27W
06/23/2008 E1.75 INCH CHERRY NE PUBLIC
0930 PM HAIL 25 NW MULLEN 42.30N 101.39W
06/23/2008 E1.00 INCH CHERRY NE FIRE DEPT/RESCUE
0930 PM HAIL 25 NW MULLEN 42.30N 101.39W
06/23/2008 M1.75 INCH CHERRY NE TRAINED SPOTTER
1010 PM HAIL 14 NW WAUNETA 40.56N 101.56W
06/23/2008 E1.00 INCH CHASE NE PUBLIC
1022 PM HAIL 7 NW WAUNETA 40.49N 101.47W
06/23/2008 E0.25 INCH CHASE NE PUBLIC
&&
CARMELThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:00 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 45 min |
| Jun 23, 7:44 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 61 min |
| Jun 23, 7:58 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 47 min |
| Jun 23, 8:44 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 61 min |
| Jun 23, 8:49 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Sheridan | 56 min |
| Jun 23, 8:58 PM CDT | Tornado Warning | LBF | Cherry | 47 min |
| Jun 23, 9:43 PM CDT | Tornado Warning | LBF | Cherry | 47 min |
| Jun 23, 9:47 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 43 min |
| Jun 23, 10:10 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 35 min |
| Jun 23, 10:30 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant | 30 min |
| Jun 23, 10:42 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 63 min |
| Jun 23, 11:01 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 29 min |
| Jun 23, 11:19 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 56 min |
| Jun 23, 11:30 PM CDT | Flash Flood Warning | LBF | Frontier, Hayes, Lincoln | 6 hr |
| Jun 23, 11:31 PM CDT | Severe Thunderstorm Warning | LBF | Grant, Hooker | 29 min |
| Jun 23, 11:41 PM CDT | Tornado Warning | LBF | Grant, Hooker | 34 min |
| Jun 24, 12:12 AM CDT | Tornado Warning | LBF | Grant, Hooker, McPherson | 33 min |
| Jun 24, 12:22 AM CDT | Tornado Warning | LBF | Grant, Hooker, McPherson | 23 min |
| Jun 24, 12:38 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 34 min |
| Jun 24, 12:50 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 40 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.